MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT

AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT
Model Number D-201-10704
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus was informed of the customer's event via mw5107777.The customer reported, during an unknown procedure, the distal attachment attached to the endoscope was seen in the patient's stomach.It was retrieved with a roth net.The distal attachment was inspected prior to use and no issues were found.The distal attachment was inspected after removal from the patient and found to be cut in half.A request for additional information is in progress.Update: this event includes 2 complaints: (b)(6) - distal cap; (b)(6) - unknown egd scope.This is report 1 of 2 for (b)(6) - distal cap.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.This report has been submitted by the importer under this mdr report number 2951238-2022-00385.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the customer.New information added to b5.
 
Event or Problem Description
Additional information was requested from the customer.The customer confirmed the correct model number for the endoscope was provided.The customer did not clarify how the devices were attached to each other.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the customer.
 
Event or Problem Description
Additional information received from the customer: the procedure being performed was a therapeutic esophagogastroduodenoscopy to remove a food bolus.The intended procedure was completed however it is unknown if it was completed using the same device or a similar device.The customer reported no known procedural delay.The customer is unaware of any post-operative patient issues due to this malfunction.There was not any change in the patient's post-operative treatment course due to this issue.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer¿s investigation and the results of the device history records (dhr) review.H4: sep2021.The dhr for this device were reviewed and all records indicated the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.A definitive root cause was not identified.Based on the available information, the legal manufacturer determined the probable cause of the subject device detaching from the distal end of the endoscope due to the following reason: the subject device was attached to the endoscope gif h190n.However, gif h190n was not a compatible endoscope.In addition, the outer diameter of the distal end of the gif h190n is very narrower than the inner diameter of this product.Therefore, the connection between the subject device and the endoscope was possibly loose.This instruction manual contains the following information.(drawing no.Gk7705, revision no.10).Use this instrument only in combination with products recommended by olympus.If combined with products not recommended by olympus, patient or operator injury, malfunction or equipment damage may result.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on a the legal manufacturer's final investigation.Based on the investigation result (labeling review) and previous investigation results, it can be determined that the subject device was likely not secured in place by using a medical tape.This likely caused the subject device to fall off and inside the patient¿s body.The condition of the subject device could not be confirmed.Therefore, the root cause of the reported event could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿an endoscope with an observed irregularity should not be used, but should be inspected by following, ¿troubleshooting guide.¿ if the irregularity is still observed after inspection, contact olympus.¿ ¿before use, prepare and inspect the instrument as instructed below.Should any irregularity be observed, do not use the instrument; use a spare instead.Damage or irregularity may compromise patient or user safety, such as an infection control risk, tissue irritation, punctures, hemorrhages, or mucous membrane damage, which may result in more-severe equipment damage.¿ ¿be sure to wipe away any excess lubricant before mounting the instrument and secure the instrument firmly using medical tape with sufficient elasticity.If the instrument is not firmly secured, it could come off inside the body cavity during use and cause patient injury, such as mucous membrane damage.¿ this supplemental report includes a correction to h6 (investigation conclusion).Code corrected from ¿18 ¿ failure to follow instruction,¿ to ¿4315- cause not established.¿ olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is (b)(4).

Brand Name
DISPOSABLE DISTAL ATTACHMENT
Common Device Name
DISPOSABLE DISTAL ATTACHMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 
426425177
MDR Report Key14189315
Report Number8010047-2022-06887
Device Sequence Number4481391
Product Code FDS
UDI-Device Identifier04953170278266
UDI-Public04953170278266
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD-201-10704
Device Lot Number19K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer04/25/2022
06/17/2022
08/29/2022
01/06/2023
05/03/2024
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date05/25/2022
07/15/2022
09/19/2022
01/19/2023
05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-H190, SERIAL (B)(6).; UNKNOWN OLYMPUS ENDOSCOPE
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight85 KG
Patient RaceWhite